Journal of Applied Mathematics and Mechanics (about journal) Journal of Applied
Mathematics and Mechanics

Russian Academy of Sciences
 Founded
in January 1936
(Translated from 1958)
Issued 6 times a year
ISSN 0021-8928
(print version)

Russian  English English About Journal | Issues | Editorial Board | Contact Us
 


 Web hosting is provided
by the Ishlinsky Institute for
Problems in Mechanics
of the Russian
Academy of Sciences
IssuesArchive of Issues2010-2pp.127-134

Archive of Issues

Total articles in the database: 1813
In Russian (): 1014
In English (J. Appl. Math. Mech.): 799

<< Previous article | Volume 74, Issue 2 / 2010 | Next article >>
A.G. Kulikovskii and N.T. Pashchenko, "The effect of a small background inhomogeneity on the asymptotic properties of linear perturbations," J. Appl. Math. Mech. 74 (2), 127-134 (2010)
Year 2010 Volume 74 Issue 2 Pages 127-134
Title The effect of a small background inhomogeneity on the asymptotic properties of linear perturbations
Author(s) A.G. Kulikovskii (Moscow, Russia, kulik@mi.ras.ru)
N.T. Pashchenko (Moscow, Russia)
Abstract General regularities in the evolution of one-dimensional unstable linear perturbations on a weakly inhomogeneous background are studied when, at the initial instant, the perturbations are concentrated in the δ-neighbourhood of a certain point. Times are considered when these perturbations do not fall outside the limits of a certain domain of size l such that δ«l«L, where L is the large characteristic size of the background inhomogeneity. With contain assumptions, the effect of the background inhomogeneity on the asymptotic behaviour of the perturbations at long times is taken into account in a general form. The first corrections to the well known asymptotic relation for the evolution of perturbations on a homogeneous background, that arise because of background inhomogeneity, are obtained using Hamilton's method. An example of the use of the proposed approximate method is considered and the error in the approximation is estimated.
Received 8 July 2009
Link to Fulltext http://www.sciencedirect.com/science/journal/00218928
<< Previous article | Volume 74, Issue 2 / 2010 | Next article >>
Orphus SystemIf you find a misprint on a webpage, please help us correct it promptly - just highlight and press Ctrl+Enter

101 Vernadsky Avenue, Bldg 1, Room 245, 119526 Moscow, Russia (+7 495) 434-2149 pmm@ipmnet.ru pmmedit@ipmnet.ru http://pmm.ipmnet.ru
Founders: Russian Academy of Sciences, Branch of Power Industry, Machine Building, Mechanics and Control Processes of RAS, Journals on Mechanics Ltd.
© Journals on Mechanics Ltd.
Webmaster: Alexander Levitin
Rambler's Top100